Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 203, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 23, 2017, 8:11 PM CDT for Sevier County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 23, 2017, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS54 KSHV 240111
SVRSHV
ARC133-240200-
/O.NEW.KSHV.SV.W.0203.170624T0111Z-170624T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
811 PM CDT FRI JUN 23 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central Sevier County in southwestern Arkansas...
* Until 900 PM CDT
* At 811 PM CDT, a severe thunderstorm was located over De Queen,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
De Queen, Horatio, Lockesburg, Lebanon, Geneva, Central, Provo,
West Line and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 9410 3398 9409 3386 9427 3402 9447
3419 9424
TIME...MOT...LOC 0111Z 314DEG 7KT 3405 9433
HAIL...1.00IN
WIND...60MPH
$$
151 follow-up statement
267
WWUS54 KSHV 240145
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
845 PM CDT FRI JUN 23 2017
ARC133-240200-
/O.CON.KSHV.SV.W.0203.000000T0000Z-170624T0200Z/
Sevier AR-
845 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL SEVIER COUNTY...
At 845 PM CDT, a severe thunderstorm was located between DeQueen and
Horatio, moving south at 10 to 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
De Queen, Horatio and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3404 9430 3400 9424 3388 9429 3402 9447
3403 9437
TIME...MOT...LOC 0145Z 014DEG 11KT 3397 9437
HAIL...0.75IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:27 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 23, 7:27 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 727 PM CDT Fri Jun 23 2017 .AVIATION... For the ArkLaTex, VFR for now, but a convective complex is looming to our N from near KDEQ to KLLQ in AR. This feature will have life potentially all night as a cold front is draping in as well. This TS activity will likely be affecting AR sites and perhaps LA TAFS as well during the late evening and early morning. The cold front will filter N/NE low level winds just as the morning stratus is lifting after daybreak and may crop up some early convection. Improvements back to VFR may take time in the afternoon on Sat. /24/ && .PREV DISCUSSION... /issued 338 PM CDT Fri Jun 23 2017/ DISCUSSION... The remnants of Tropical Depression Cindy may have shifted well north and east of the Four-State Region today, but in its wake, a rather moist atmosphere ensued. In fact, SHV 12Z sounding showed a PWAT of 2.28 inches which is quite impressive. This tropical-like environment coupled with a mid-level shear axis and a 300-500 m2/s2 0-3 km SRH axis resulted in lingering scattered showers /moderate to heavy rainfall makers/ and a few thunderstorms across portions of southwest AR and north central LA earlier this morning. Some of the storms became strong to severe, with wind the primary threat. The mid-level shear and SRH axes have since waned and thus so has the precipitation. Current radar analysis showed the tail-end of a line of storms stretching from southern LA to across the Tennessee Valley that have brushed across our far southeast zones late this aftn. Furthermore, an MCS was propagating southwest across southern MO to across northern AR late this aftn along a southeastward moving cold front. Isolated showers and thunderstorms have struggled to develop across southwest AR given the airmass is likely worked over from the earlier convection. However cloud cover has thinned across portions of east TX, deep east TX and southeast OK, which therefore allowed for temps to warm into the lower 90s which could garner isolated showers/thunderstorms. In addition, with dewpoints in the lower to middle 70s, there are concerns for heat index values increasing to between 100-105 for some locales across east TX this aftn, which is one-half of our Heat Advisory Criteria. The second-half of our Heat Advisory Criteria is that these warm and rather moist conditions combine for heat index of 105 or greater are expected for consecutive days which is not the case, but more on that in a bit. Temps remained in the 80s elsewhere given the extensive mid-upper level cloud cover within a tropical-like environment. Attention will turn to a broad UA trough that has extended from southern Canada southwest to across the Northern Plains and to near the Central Plains late this aftn. A 1020 mb sfc ridge across the Southern Rockies was pushing a cold front southeast across the Panhandles and Southern Plains with it encountering the Ouachita Mountains hence right on our doorstep. It is this same front that has generated the MCS to our north. Sfc winds have veered to the northwest across Pittsburg county in southeast OK, likely a pre-frontal feature, whilst Choctaw county in far southeast OK has a calm wind, which at times occurs before a wind shift. The timing for the impingement of the front is still of much debate between the quicker NAM and the slower GFS. This time of year, it is usually hard-pressed to get a cold front let alone having a quick propagation as suggested by the NAM solution (the NAM pushes the front through the entire CWA by mid-morning Saturday versus just south of the I-20 corridor per the GFS/. Will elect to lean towards the GFS depiction of the front and as such, the MCS will continue to move southeast likely not affecting the region, but additional storm development along the front will affect the area. The precip will impact the far northern zones between 24/00-03Z, nearing the I-20 corridor between 24/09-12Z and spread to the remaining areas by mid to late morning. Per the GFS, the front will clear the southern zones by late Saturday aftn/early evening and will slowly see precip wane from north to south as the fropa ushers in a drier airmass. Model guidance hints at 0-6 km bulk shear values of 30-50 kts across southeast OK and portions of southwest AR and extreme northeast TX this evening, suggesting that some storms could become organized and produce gusty winds /primarily/ and intermittent large hail. The 0-1 km helicity values are projected to be rather weak so attm, the threat for tornadoes will be rather low. Nonetheless, the existence of a frontal boundary still raises concern for the plausibility of an isolated tornado given the right local environmental circumstance, so can not discount it completely. The cold front will also cause daytime temps to drop into the lower- middle 80s tomorrow /some 8-10 degrees below norm/ which mitigates the issuance for a Heat Advisory. Precip will linger across the southern-half of the CWA through Monday morning during which time the front will be rather diffused and sfc ridging near the region will maintain a drier airmass. Thereafter a typical summer-time pattern will take place with diurnally driven sea-breeze convection nearing/moving across the southern-half of the FA each aftn on Wednesday-Friday. Flow aloft will back from the northwest to the southwest by the end of the week, courtesy of a northeastward moving UA low across the Northern Plains. Its southern periphery could brush across our northern zones late week/early weekend and perhaps generate showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 82 69 85 / 60 70 30 30 MLU 74 82 69 85 / 60 70 20 20 DEQ 69 82 62 85 / 60 40 10 10 TXK 71 80 65 84 / 60 60 20 10 ELD 71 81 64 85 / 60 60 10 10 TYR 75 83 68 85 / 60 70 40 40 GGG 73 82 68 85 / 60 70 40 30 LFK 76 86 71 85 / 40 70 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/29
Hazardous weather outlook, Jun 23, 10:47 AM CDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1047 AM CDT Fri Jun 23 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241600- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1047 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... With the remnants of Tropical Storm Cindy having moved well north and east of our region today, much of the rainfall associated with Cindy will move north and east with her. However scattered showers and a few thunderstorms lingered across portions of southwest Arkansas and north central Louisiana late this morning, with a few storms approaching strong levels. A gradual eastward shift of the precipitation exiting the region will take place by this afternoon. The lack of scattered showers and thunderstorms will be temporary as a cold front will begin moving into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas this evening. Along with this frontal boundary will be scattered to numerous showers and thunderstorms and this activity will build southward towards the Interstate 20 Corridor of Northeast Texas and Northern Louisiana late tonight. Some of these storms could become strong to severe overnight, with damaging wind gusts and large hail will be the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms in association with a cold front will effect most of the Four State Region during the day Saturday before the activity tries to push southward and taper off Saturday Night into Sunday along with the cold front. Low chances for showers and thunderstorms will remain in the forecast through early Monday mainly along and south of the I-20 Corridor as well. Otherwise, we should see a drying trend through the early part of next week with low rain chances returning once again by the end of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed tonight.
In the hours before
Local storm report, Jun 23, 3:58 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM TSTM WND DMG 3 SE POWHATAN 31.84N 93.18W
06/23/2017 NATCHITOCHES LA PUBLIC
SEVERAL TREES UPROOTED AND LARGE LIMBS
SNAPPED NEAR AND SOUTH OF POWHATAN.
&&
BHLocal storm report, Jun 23, 4:00 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM TSTM WND DMG 2 SE CAMPTI 31.87N 93.09W
06/23/2017 NATCHITOCHES LA PUBLIC
LARGE TREE LIMBS SNAPPED.
&&
BHSpecial weather statement, Jun 23, 4:25 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
425 PM CDT FRI JUN 23 2017
OKZ077-232215-
McCurtain OK-
425 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN COUNTY
UNTIL 515 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ringold, or 26 miles northeast of Hugo, moving southeast at 5 mph.
Half to three quarter inch hail and winds of 40 to 50 mph will be
possible with this storm.
Locations impacted include...
Rufe and Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3417 9493 3408 9514 3412 9516 3423 9515
3424 9515 3425 9505 3428 9505 3428 9504
TIME...MOT...LOC 2124Z 334DEG 5KT 3420 9510
15Special weather statement, Jun 23, 7:30 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
730 PM CDT FRI JUN 23 2017
ARZ051-240115-
Howard AR-
730 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD COUNTY UNTIL
815 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm
about 5 miles north of Dierks, moving east at 10 mph.
Half inch hail and strong winds of 40 to 50 mph will be possible
with this storm.
Locations impacted include...
Dierks, Corinth and Muddy Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3427 9394 3426 9392 3419 9392 3418 9382
3404 9382 3413 9407 3426 9404 3428 9394
TIME...MOT...LOC 0029Z 279DEG 9KT 3420 9401
15Special weather statement, Jun 23, 7:33 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
733 PM CDT FRI JUN 23 2017
ARZ060-061-240130-
Hempstead AR-Nevada AR-
733 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD AND NEVADA COUNTIES
UNTIL 830 PM CDT...
At 733 PM CDT, Doppler radar was tracking strong thunderstorms
developing along a gust front along a line extending from near
Nashville to near Bluff City. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Rosston, Fulton,
Washington, Willisville, Bodcaw, Bluff City, McCaskill, Ozan, Cale,
McNab, Patmos, Oakhaven, Young, Sutton and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3401 9375 3396 9362 3395 9353 3396 9347
3395 9342 3396 9338 3390 9330 3384 9329
3383 9323 3380 9318 3382 9314 3378 9310
3346 9312 3349 9371 3352 9375 3353 9374
3358 9382 3361 9382 3362 9384 3401 9382
TIME...MOT...LOC 0033Z 012DEG 26KT 3397 9383 3374 9308
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:30 PM CDT | Special Weather Statement | SHV | Howard | 45 min |
| Jun 23, 7:33 PM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 57 min |
| Jun 23, 8:36 PM CDT | Special Weather Statement | SHV | Hempstead | 39 min |
| Jun 23, 8:51 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.